Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 13, 2014, 2:52 AM CDT for Adair County, Cass County, Guthrie County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 2:52 AM CDT (07:52 UTC)
- Expired
- Apr 13, 2014, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adair County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS53 KDMX 130752
SVRDMX
IAC001-029-077-130830-
/O.NEW.KDMX.SV.W.0054.140413T0752Z-140413T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
252 AM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
* UNTIL 330 AM CDT
* AT 252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
ATLANTIC...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ANITA...ADAIR...CASEY...ANITA MUNICIPAL AIRPORT AND LAKE ANITA
STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 68 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9478 4151 9470 4156 9470 4162 9461
4146 9449 4140 9481 4146 9485
TIME...MOT...LOC 0752Z 244DEG 19KT 4144 9480
HAIL...1.00IN
WIND...<50MPH
$$
COGIL2 follow-up statements
387
WWUS53 KDMX 130807
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
307 AM CDT SUN APR 13 2014
IAC029-130816-
/O.CAN.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
CASS IA-
307 AM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0806Z 251DEG 29KT 4148 9464
$$
IAC001-077-130830-
/O.CON.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
GUTHRIE IA-ADAIR IA-
307 AM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTH CENTRAL GUTHRIE AND NORTHWESTERN ADAIR COUNTIES...
AT 306 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF GREENFIELD...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ADAIR AND CASEY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 73 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0806Z 251DEG 29KT 4148 9464
HAIL...1.00IN
WIND...<50MPH
$$
COGIL915
WWUS53 KDMX 130826
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT SUN APR 13 2014
IAC001-077-130835-
/O.EXP.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
GUTHRIE IA-ADAIR IA-
326 AM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GUTHRIE AND
NORTHWESTERN ADAIR COUNTIES WILL EXPIRE AT 330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0822Z 244DEG 19KT 4148 9464
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:32 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 12:32 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1232 AM CDT SUN APR 13 2014 .SHORT TERM /TONIGHT/... ISSUED AT 324 PM CDT SAT APR 12 2014 SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON. MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45 WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER. DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH POSSIBLE. THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS. POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL STORMS WITH THIS ACTIVITY. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 324 PM CDT SAT APR 12 2014 AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME. FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE WEEK. && .AVIATION...13/06Z ISSUED AT 1232 AM CDT SUN APR 13 2014 COLD FRONT ALONG THE I-80 CORRIDOR AT THIS TIME WILL CONTINUE TO SINK SOUTH AND EAST. SOME STORM ALONG AND JUST BEHIND THE BOUNDARY COULD STILL PRODUCE LARGE HAIL BUT STORM SEVERITY WILL CONTINUE TO WANE THROUGH THE NIGHT. SOME CONCERN THAT A LOW LEVEL JET WILL DEVELOP LATE TONIGHT INTO SUNDAY MORNING AND INTERACT WITH THE BOUNDARY AND REDEVELOP SOME STORMS BUT INSTABILITY WILL BE SHIFTING OUT OF THE AREA. BIGGER CONCERN IS THE POCKETS OF STRATUS DEVELOPING. I DO EXPECT THAT TO EXPAND OVERNIGHT WITH MVFR CONDITIONS BECOMING WIDESPREAD AND POSSIBLY IFR CONDITIONS. IT WILL BE WINDY TOWARDS THE END OF THE TAF PERIOD AS COLD AIR SURGES IN. ANY LINGERING PRECIP WOULD THEN CHANGE TO SNOW BUT ACCUMULATIONS WOULD BE LIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...LEE AVIATION...FAB
Hazardous weather outlook, Apr 13, 12:45 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1245 AM CDT SUN APR 13 2014 IAZ057>062-070>075-081>086-092>097-140545- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1245 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED OVERNIGHT. AN ISOLATED THUNDERSTORM COULD PRODUCE QUARTER SIZED HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ004>007-015>017-023>028-033>039-044>050-140545- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 1245 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FAB
In the hours before
Local storm report, Apr 13, 12:13 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 4 NW OTTUMWA 41.06N 92.47W
04/13/2014 M0.75 INCH WAPELLO IA TRAINED SPOTTER
PENNY TO DIME SIZE HAIL REPORTED
&&Local storm report, Apr 13, 12:25 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT SUN APR 13 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 4 NW OTTUMWA 41.06N 92.47W
04/13/2014 M0.75 INCH WAPELLO IA TRAINED SPOTTER
PENNY TO DIME SIZE HAIL REPORTED
1120 PM TSTM WND GST N KNOXVILLE AIRPORT 41.30N 93.11W
04/12/2014 M61 MPH MARION IA AWOS
61 MPH WIND GUST CONTINUES TO BE REPORTED BY
KNOXVILLE AWOS.
1118 PM HAIL 3 S GRINNELL 41.70N 92.73W
04/12/2014 E1.00 INCH POWESHIEK IA TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED AT I-80 EXIT
NUMBER 282.
1115 PM TSTM WND GST N KNOXVILLE AIRPORT 41.30N 93.11W
04/12/2014 M61 MPH MARION IA AWOS
REPORTED BY KNOXVILLE AWOS.
1113 PM HAIL NE CHARITON 41.02N 93.31W
04/12/2014 M1.00 INCH LUCAS IA BROADCAST MEDIA
BROADCAST MEDIA REPORTED QUARTER TO DIME
SIZE HAIL
1111 PM HAIL 5 W CHARITON AIRPORT 41.03N 93.46W
04/12/2014 E0.88 INCH LUCAS IA TRAINED SPOTTER
NICKEL SIZED HAIL.
1110 PM TSTM WND GST N KNOXVILLE AIRPORT 41.30N 93.11W
04/12/2014 E60 MPH MARION IA AWOS
60 MPH GUST REPORTED BY KNOXVILLE AWOS.
1100 PM TSTM WND GST N CHARITON AIRPORT 41.02N 93.36W
04/12/2014 M60 MPH LUCAS IA AWOS
60 MPH GUST REPORTED BY CHARITON AWOS.
1055 PM HAIL 6 W LACONA 41.20N 93.50W
04/12/2014 E1.00 INCH WARREN IA PUBLIC
NICKEL AND QUARTER SIZED HAIL REPORTED IN
LIBERTY CENTER. VIA SOCIAL MEDIA.
1042 PM HAIL NEW VIRGINIA 41.18N 93.73W
04/12/2014 E0.75 INCH WARREN IA LAW ENFORCEMENT
DIME SIZED HAIL REPORTED AT INTERSECTION OF
65TH AVE AND PIERCE ST.
1018 PM HAIL 3 E CRESTON 41.05N 94.30W
04/12/2014 E1.75 INCH UNION IA EMERGENCY MNGR
0947 PM HAIL LINCOLN 42.26N 92.69W
04/12/2014 M1.00 INCH TAMA IA TRAINED SPOTTER
0925 PM HAIL 10 SE MASON CITY 43.05N 93.06W
04/12/2014 M1.00 INCH CERRO GORDO IA PUBLIC
REPORT VIA SOCIAL MEDIA
0920 PM HAIL ELDORA 42.36N 93.10W
04/12/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
0918 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E0.88 INCH STORY IA PUBLIC
NICKEL SIZED HAIL IN ROLAND.
0917 PM HAIL STATE CENTER 42.02N 93.17W
04/12/2014 E1.00 INCH MARSHALL IA EMERGENCY MNGR
HAIL SIZE RANGES FROM PEA TO QUARTER SIZE
HAIL.
0910 PM HAIL ELDORA 42.36N 93.10W
04/12/2014 E1.00 INCH HARDIN IA PUBLIC
REPORT VIA SOCIAL MEDIA
0906 PM HAIL 4 WNW WATERLOO 42.51N 92.43W
04/12/2014 E0.75 INCH BLACK HAWK IA TRAINED SPOTTER
0900 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.75 INCH STORY IA PUBLIC
0900 PM TSTM WND GST 5 W DALLAS CENTER 41.68N 94.09W
04/12/2014 M55 MPH DALLAS IA TRAINED SPOTTER
0900 PM HAIL CEDAR FALLS 42.52N 92.45W
04/12/2014 M1.00 INCH BLACK HAWK IA PUBLIC
QUARTER SIZE HAIL REPORTED VIA SOCIAL MEDIA
0852 PM HAIL 5 W CUMBERLAND 41.27N 94.97W
04/12/2014 E0.88 INCH CASS IA TRAINED SPOTTER
0845 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
0831 PM HAIL HUBBARD 42.30N 93.29W
04/12/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
0820 PM HAIL OGDEN 42.04N 94.03W
04/12/2014 E1.75 INCH BOONE IA LAW ENFORCEMENT
0817 PM HAIL OGDEN 42.04N 94.03W
04/12/2014 E1.00 INCH BOONE IA BROADCAST MEDIA
QUARTER SIZE HAIL IN OGDEN.
0815 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.00 INCH STORY IA EMERGENCY MANAGER
QUARTER SIZE HAIL FALLING WITHIN STORY CITY.
0805 PM HAIL 3 ENE ROLAND 42.18N 93.45W
04/12/2014 E1.00 INCH STORY IA EMERGENCY MANAGER
QUARTER SIZE HAIL IN THE AREA OF GEORGE
WASHINGTON CARVER AND 120TH ST.
0801 PM HAIL 1 S STORY CITY 42.17N 93.59W
04/12/2014 M1.75 INCH STORY IA PUBLIC
PING PONG BALL TO GOLF BALL SIZE HAIL
REPORTED BY PUBLIC
0801 PM HAIL 2 ENE ROLAND 42.18N 93.46W
04/12/2014 E1.75 INCH STORY IA FIRE DEPARTMENT/R
GOLF BALL SIZE HAIL AT 620TH AVE AND 120TH
ST EAST OF ROLAND.
0754 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.75 INCH STORY IA EMERGENCY MANAGER
NICKEL TO GOLF BALL SIZED HAIL
0753 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0750 PM HAIL 12 NE BOONE 42.19N 93.73W
04/12/2014 E1.25 INCH BOONE IA PUBLIC
0748 PM HAIL 1 N STORY CITY 42.20N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL
VIA SOCIAL MEDIA
0745 PM HAIL 9 NNE BOONE 42.17N 93.81W
04/12/2014 E1.75 INCH BOONE IA TRAINED SPOTTER
0745 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0745 PM HAIL ROLAND 42.17N 93.50W
04/12/2014 E1.50 INCH STORY IA TRAINED SPOTTER
0742 PM HAIL 7 N BOONE AIRPORT 42.15N 93.82W
04/12/2014 M1.00 INCH BOONE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL
0735 PM HAIL GILBERT 42.11N 93.65W
04/12/2014 E1.25 INCH STORY IA TRAINED SPOTTER
NICKLE TO GOLFBALL SIZED HAIL REPORTED IN
THE AREA OF US 69 AND 130TH ST.
0730 PM HAIL WAVERLY 42.72N 92.47W
04/12/2014 E1.75 INCH BREMER IA TRAINED SPOTTER
0730 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E1.25 INCH STORY IA PUBLIC
REPORT VIA SOCIAL MEDIA
0728 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E1.25 INCH BREMER IA TRAINED SPOTTER
0723 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E0.50 INCH BREMER IA PUBLIC
0710 PM HAIL READLYN 42.70N 92.22W
04/12/2014 M1.75 INCH BREMER IA PUBLIC
0708 PM HAIL READLYN 42.70N 92.22W
04/12/2014 E1.75 INCH BREMER IA TRAINED SPOTTER
0700 PM HAIL 1 NW DENVER 42.68N 92.35W
04/12/2014 E2.00 INCH BREMER IA TRAINED SPOTTER
0700 PM HAIL 3 NE CLARKSVILLE 42.81N 92.63W
04/12/2014 E2.00 INCH BUTLER IA PUBLIC
RELAYED FROM SOCIAL MEDIA
0656 PM HAIL DENVER 42.67N 92.33W
04/12/2014 E1.25 INCH BREMER IA PUBLIC
REPORTED VIA TWITTER. TIME ESTIMATED FROM
RADAR.
0650 PM HAIL WAVERLY 42.73N 92.47W
04/12/2014 E0.88 INCH BREMER IA TRAINED SPOTTER
SPOTTER AT THE WAVERLY HY VEE REPORTS HAIL
VARYING BETWEEN PEA AND NICKEL SIZE HAS BEEN
FALLING FOR THE LAST FIVE MINUTES.
0645 PM HAIL PLAINFIELD 42.84N 92.54W
04/12/2014 M1.00 INCH BREMER IA TRAINED SPOTTER
AT LEAST QUARTER SIZED A FEW CHUNCKS MAY BE
BIGGER
0645 PM HAIL 1 W WAVERLY 42.73N 92.49W
04/12/2014 M1.00 INCH BREMER IA TRAINED SPOTTER
RELAYED BY NWS DVN
0645 PM HAIL WAVERLY 42.72N 92.47W
04/12/2014 E0.88 INCH BREMER IA TRAINED SPOTTER
0615 PM HAIL 1 NW PARKERSBURG 42.58N 92.80W
04/12/2014 E1.50 INCH BUTLER IA PUBLIC
REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
FROM RADAR.
0608 PM HAIL APLINGTON 42.58N 92.88W
04/12/2014 M1.75 INCH BUTLER IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NICKEL TO GOLF BALL
SIZE HAIL
0606 PM HAIL APLINGTON 42.58N 92.88W
04/12/2014 E1.50 INCH BUTLER IA PUBLIC
REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
FROM RADAR.
0548 PM HAIL 1 NW PARKERSBURG 42.58N 92.80W
04/12/2014 E1.00 INCH BUTLER IA PUBLIC
PUBLIC ESTIMATE OF NICKEL TO QUARTER SIZED
HAIL JUST NORTHWEST OF PARKERSBURG. RECEIVED
VIA TWITTER. TIME ESTIMATED FROM RADAR.
0547 PM HAIL ACKLEY 42.55N 93.05W
04/12/2014 E0.88 INCH HARDIN IA PUBLIC
PUBLIC REPORTED PEA TO NICKEL SIZED HAIL
0456 PM HAIL SUMNER 42.85N 92.10W
04/12/2014 E1.25 INCH BREMER IA PUBLIC
PUBLIC REPORT RECEIVED VIA TWITTER. TIME
ESTIMATED FROM RADAR.
&&
IRIS SYSTEMSpecial weather statement, Apr 13, 12:32 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1232 AM CDT SUN APR 13 2014 IAZ045-046-130600- CARROLL-GREENE- 1232 AM CDT SUN APR 13 2014 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GREENE... AT 1231 AM CDT...A STRONG THUNDERSTORM WAS NEAR GLIDDEN...OR NEAR CARROLL...MOVING EAST AT 20 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIDDERDALE...LANESBORO AND HOBBS COUNTY PARK. LAT...LON 4210 9481 4220 9481 4220 9455 4206 9456 TIME...MOT...LOC 0531Z 270DEG 19KT 4213 9476 KOTENBERG
Local storm report, Apr 13, 1:09 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
109 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM NON-TSTM WND GST LAMONI AIRPORT 40.63N 93.90W
04/13/2014 M60 MPH DECATUR IA ASOS
&&
CCOGILSpecial weather statement, Apr 13, 1:15 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 115 AM CDT SUN APR 13 2014 IAZ035-130645- WEBSTER- 115 AM CDT SUN APR 13 2014 ...A STRONG THUNDERSTORM WILL AFFECT WEBSTER... AT 114 AM CDT...A STRONG THUNDERSTORM WAS NEAR GOWRIE...OR 15 MILES SOUTHWEST OF FORT DODGE...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOWRIE...COALVILLE...OTHO...LEHIGH...CALLENDER...DOLLIVER MEMORIAL STATE PARK AND WOODMAN HOLLOW STATE PARK. LAT...LON 4222 9439 4237 9439 4249 9410 4231 9401 TIME...MOT...LOC 0614Z 242DEG 27KT 4232 9433 KOTENBERG
Special weather statement, Apr 13, 1:32 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 132 AM CDT SUN APR 13 2014 IAZ084>086-094>097-130900- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CHARITON...ALBIA...OTTUMWA...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 132 AM CDT SUN APR 13 2014 ...STRONG WINDS EXPECTED IN FAR SOUTHERN IOWA EARLY THIS MORNING... STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS FAR SOUTHERN IOWA THIS MORNING. WIND GUSTS OF 45 TO 55 MPH WILL OCCUR THROUGH 4 AM FROM NEAR LAMONI TO CENTERVILLE AND BLOOMFIELD. THE MAY ALSO OCCUR AS FAR NORTH AS THE HIGHWAY 34 CORRIDOR NEAR ALBIA AND OTTUMWA. THE WINDS MAY OCCUR WITH SOME LIGHT RAIN AS WELL BUT ARE NOT DIRECTLY RELATED TO SEVERE THUNDERSTORMS. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 42 min |
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 26 min |
| Apr 12, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 46 min |
| Apr 12, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 41 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 51 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 36 min |
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 45 min |
| Apr 12, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 51 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 33 min |
| Apr 12, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 27 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 30 min |
| Apr 12, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 28 min |
| Apr 12, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 40 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 36 min |
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 30 min |
| Apr 12, 8:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 44 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 41 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 49 min |
| Apr 12, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 32 min |
| Apr 12, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 41 min |
| Apr 12, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 32 min |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Apr 12, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 34 min |
| Apr 12, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 33 min |
| Apr 12, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 41 min |
| Apr 12, 9:43 PM CDT | Special Weather Statement | DMX | Hamilton | 32 min |
| Apr 12, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 46 min |
| Apr 12, 9:46 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 9:49 PM CDT | Special Weather Statement | DMX | Madison | 26 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | DMX | Carroll | 36 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 24 min |
| Apr 12, 10:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Apr 12, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 36 min |
| Apr 12, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 45 min |
| Apr 12, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 25 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 34 min |
| Apr 12, 10:31 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 10:33 PM CDT | Special Weather Statement | DMX | Humboldt | 27 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 46 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 31 min |
| Apr 12, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 36 min |
| Apr 12, 11:11 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
| Apr 12, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more | 55 min |
| Apr 13, 12:32 AM CDT | Special Weather Statement | DMX | Carroll | 28 min |
| Apr 13, 1:15 AM CDT | Special Weather Statement | DMX | Webster | 30 min |
| Apr 13, 3:37 PM CDT | Flood Watch | DMX | Appanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more | 6 hr |
| Apr 13, 3:44 PM CDT | Wind Advisory | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 28 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.